Alert archive / West Virginia / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Charleston, WV

April 28, 20167 counties in Ohio; 21 counties in West Virginia; 4 counties in Kentucky

NWS Charleston, WV issued this flash flood watch at Apr 28, 2016, 1:59 PM EDT for 7 counties in Ohio; 21 counties in West Virginia; 4 counties in Kentucky. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2016, 1:59 PM EDT (17:59 UTC)
Expired
Apr 28, 2016, 10:03 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 32 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 53 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WGUS61 KRLX 281759
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EDT THU APR 28 2016

...SCATTERED STORMS WITH LOCALIZED DOWNPOURS COULD CAUSE
FLOODING...


KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>030-
037>039-046-047-290200-
/O.NEW.KRLX.FF.A.0003.160428T1800Z-160429T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-
WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS
159 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... 
  SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING 
  AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND 
  LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON 
  OH...LAWRENCE OH...MEIGS...VINTON AND WASHINGTON. IN WEST 
  VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... 
  DODDRIDGE...GILMER...JACKSON WV...KANAWHA...LEWIS...LINCOLN... 
  MASON...NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM... 
  RANDOLPH...RITCHIE...ROANE...TYLER...UPSHUR...WAYNE... 
  WEBSTER...WIRT AND WOOD. 

* UNTIL 10 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND
  THIS EVENING. SOME OF THESE STORMS COULD PRODUCED LOCALIZED
  DOWNPOURS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME. THESE
  DOWNPOURS COUPLED WITH THE ALREADY WET GROUND FROM PREVIOUS RAINS,
  COULD CAUSE LOCALIZED FLOODING OF SMALL STREAMS AND CREEKS, LOW
  LYING AREAS AND POOR DRAINAGE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
444 
WGUS61 KRLX 282222
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT THU APR 28 2016

...SCATTERED STORMS WITH LOCALIZED DOWNPOURS COULD CAUSE
FLOODING...

KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>030-
037>039-046-047-290200-
/O.CON.KRLX.FF.A.0003.000000T0000Z-160429T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-
WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS
622 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST 
  VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST 
  KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN 
  SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... 
  MEIGS...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE... 
  BRAXTON...CABELL...CALHOUN...CLAY...DODDRIDGE...GILMER... 
  JACKSON WV...KANAWHA...LEWIS...LINCOLN...MASON...NICHOLAS... 
  PLEASANTS...POCAHONTAS...PUTNAM...RANDOLPH...RITCHIE...ROANE...
   TYLER...UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. 

* UNTIL 10 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON 
  AND THIS EVENING. SOME OF THESE STORMS COULD PRODUCED 
  LOCALIZED DOWNPOURS OF 1 TO 2 INCHES IN A SHORT PERIOD OF 
  TIME. THESE DOWNPOURS COUPLED WITH THE ALREADY WET GROUND FROM 
  PREVIOUS RAINS... COULD CAUSE LOCALIZED FLOODING OF SMALL 
  STREAMS AND CREEKS... LOW LYING AREAS AND POOR DRAINAGE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
709 
WGUS61 KRLX 290203
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1003 PM EDT THU APR 28 2016

...THE HEAVIEST OF THE RAINFALL WAS OVER...AND THERE IS NO LONGER
A THREAT FOR FLOODING. THEREFORE...THE FLASH FLOOD WATCH IS
CANCELLED...

KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>030-
037>039-046-047-290315-
/O.CAN.KRLX.FF.A.0003.000000T0000Z-160429T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-
VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-
WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...
PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...
PENNSBORO...WEST UNION...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WESTON...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...MARLINTON...ELKINS
1003 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...
SOUTHEAST OHIO AND WEST VIRGINIA HAS BEEN CANCELLED. HEAVY
THUNDERSTORMS DID DEVELOP...BUT MOVED QUICKLY ENOUGH TO PREVENT
WIDESPREAD PROBLEMS. THE HEAVIER THUNDERSTORMS HAD WEAKENED OR
DISSIPATED.

$$

TRM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 28, 1:55 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 28, 1:55 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT THU APR 28 2016

.SYNOPSIS...
SURFACE LOW PRESSURE LINGERS THROUGH TONIGHT WITH MORE CONVECTION
EXPECTED. RAIN CHANCES DECREASE FRIDAY BUT LOW LEVEL MOISTURE
LINGERS. ANOTHER SYSTEM BRINGS PRECIPITATION FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 1730Z...FRONT NEARLY STATIONARY NEAR MGW ON WEST TO NORTH OF
PKB AND SOUTH OF ZZV TO NORTH OF CVG.  THE FRONT WILL BEGIN TO SAG
SOUTH OVERNIGHT.

INSTABILITY CONTINUES TO INCREASE...SO WE STILL EXPECT NUMEROUS SHOWERS
AND THUNDERSTORMS TO FORM SOUTH OF THE FRONT. SO THE LIKELY POPS WE
INSERTED THIS MORNING...SHOULD STILL BE ON TRACK FOR THIS AFTERNOON
INTO THE EVENING.  DID ADJUST HIGHER POPS A BIT FURTHER SOUTH INTO
OUR SOUTHERN WV COUNTIES TOO.

DUE TO THE PAST RAINS OF 3 DAYS...AFTER COORDINATING WITH OUR
HYDROLOGIST...WE WILL LIKELY POST A SHORT TERM FLASH FLOOD WATCH FOR
LATE AFTERNOON AND EARLY EVENING IN THOSE WETTEST COUNTIES. STILL
CONCERNED WITH LOCALIZED DOWNPOURS OVER THE WET AREAS. OF
COURSE...WITH EQUILIBRIUM LEVEL AROUND 30 THSD FT ON THE RAP...WE
ARE ALSO CONCERNED ABOUT SEVERE STORMS TOO.

AS THAT FRONT SAGS SOUTH...LOTS OF LOW CLOUDS FIGURES ON FRIDAY
MORNING...ESPECIALLY FOR EASTERN OHIO AND NORTHERN WEST
VIRGINIA...AS COOLER TEMPERATURES ARE ADVECTED SOUTH AS 925 MB FLOW
TURNS NW.  HELD ONTO SOME 20 TO 40 POPS IN OUR NORTHEASTERN COUNTIES.

TRIED TO LIFT CEILINGS 15 TO 18Z FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
MODELS SHOWING DRIER AIR IN THE LOW LEVELS MOVING IN FOR FRIDAY INTO
FRIDAY NIGHT. WILL REMOVE POPS FOR ALL BUT NORTHEASTERN WV.

MODELS ARE SIGNIFICANTLY FASTER WITH THE NEXT SYSTEM. WILL PULL
HIGHER POPS FORWARD INTO SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
UNSETTLED WEATHER IS LIKELY TO START THE PERIOD AS YET ANOTHER
SOUTHERN STREAM WAVE PUSHES IN. THIS IS LIKELY TO BRING ANOTHER
COPIOUS ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...AS
SURFACE LOW PRESSURE TRACKS THROUGH THE AREA ON SUNDAY. THE LOW IS
ONLY PROGGED TO BE NEAR STANDARD ATMOSPHERE MSLP...BUT DECENT
MOISTURE INFLOW ON 40 KTS MID LEVEL FLOW...AND UPPER DIVERGENCE
COULD LEAD TO STRONG THUNDERSTORMS AND POSSIBLE EXCESSIVE
RAINFALL.

MODELS CONCUR ON THE WEATHER SETTLING DOWN EARLY NEXT WEEK...AS
THE NORTHERN STREAM DOMINATES...SENDING CANADIAN HIGH PRESSURE
THROUGH THE MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS. WAS A
BIT LEERY IN TRENDING DRIER INTO THE MIDDLE OF NEXT WEEK...AND
THE 12Z ECMWF SURE ENOUGH THROWS A MONKEY WRENCH BACK INTO THE
FORECAST...WITH YET ANOTHER SOUTHERN STREAM WAVE ON TUESDAY...AND
THE NORTHERN STREAM NOT BECOMING A FACTOR UNTIL LATE IN THE
PERIOD.

TEMPERATURES CLOSE TO THE LATEST GUIDANCE AND BLENDS...A LITTLE
LOWER ESPECIALLY ON LOWS EARLY TO MID WEEK...OTHERWISE CLOSE TO
PREVIOUS PACKAGE. HOWEVER...MODEL VARIATION ON THE POSITION OF THE
FRONT AND WAVES ALONG IT COULD LEAD TO LARGE BUST POTENTIAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
STILL EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM 18Z TO 21Z
SOUTH OF THE FRONT.  SO HIGHLY VARIABLE CONDITIONS IN THE
CONVECTION...THAT CAN NOT BE ENTIRELY SHOWN IN THE POINT TAFS.  WILL
PUT TSTMS IN VCNTY IN THE TAFS...UNTIL WE SEE THE STORMS THREATENING
THE TERMINAL.  EQUILIBRIUM LEVEL 30 TO 34 THSD...FREEZING LEVEL
AROUND 11 THSD.  COULD EASILY SEE SOME SEVERE...AND LOCALIZED
DOWNPOURS.

HAVE LOCAL IFR IN THUNDERSTORMS...WITH CEILINGS MOSTLY 2 TO 3 THSD
FT BKN TO OVC.

00Z TO 06Z...THUNDERSTORMS WANE BUT SHOWERS LINGER.  LOW CEILINGS
FORMING.

06Z TO 14Z...FIGURING MORE WIDESPREAD STRATUS...AND THUS FORECASTING
MORE 2 TO 4 MILES IN FOG...INSTEAD OF THE AOB 1 MILE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING THE LOW CEILINGS FORMING OVERNIGHT AND
LOWER VSBY MAY VARY.  RAIN INDUCED FOG COULD FORM EARLIER THAN
FORECAST TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    H    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    L    M    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M
   M

AFTER 18Z FRIDAY...
IFR POSSIBLE GAIN SATURDAY INTO SUNDAY WITH ADDITIONAL ROUNDS OF SHOWERS AND
THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...RPY
LONG TERM...TRM
AVIATION...KTB/26
Hazardous weather outlook, Apr 28, 12:45 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1245 PM EDT THU APR 28 2016

KYZ101>103-105-OHZ075-076-083>087-WVZ005>011-013>020-026>032-036>040-
046-047-291645-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-
PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1245 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF
NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND
PORTIONS OF WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL ROUNDS OF SHOWERS AND STORMS THIS AFTERNOON AND THIS
EVENING MAY CAUSE LOCALIZED FLOODING ISSUES THROUGH TONIGHT.
MONITOR FOR POSSIBLE FLASH FLOOD WATCHES OR WARNINGS.

ISOLATED SEVERE THUNDERSTORMS MAY ALSO DEVELOP THIS AFTERNOON
OR THIS EVENING. LARGE HAIL AND HAIL OR THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-291645-
PERRY-MORGAN-
1245 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ADDITIONAL ROUNDS OF SHOWERS AND STORMS MAY CAUSE LOCALIZED FLOODING
ISSUES THROUGH TONIGHT. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024-025-033>035-291645-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
1245 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 28, 9:10 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
910 AM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      1 W SALT ROCK           38.32N  82.24W
04/27/2016                   CABELL             WV   DEPT OF HIGHWAYS

            SMITH CREEK ROSE OUT OF ITS BANKS AND TEMPORARILY
            CLOSED CR66. WATER SURROUNDED A FEW HOMES ALONG THE
            CREEK. LEFT FORK OF MERRITTS CREEK ALSO ROSE OUT OF ITS
            BANKS AND ON TO THE ROAD.

&&

EVENT NUMBER RLX1600879

MAC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:57 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Vinton33 min
Apr 28, 5:28 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington32 min
Apr 28, 5:53 PM EDTSpecial Weather StatementRLXWashington37 min
Apr 28, 5:57 PM EDTSevere Thunderstorm WarningRLXAthens, Washington33 min
Apr 28, 7:59 PM EDTSpecial Weather StatementRLXJackson31 min
Apr 28, 2:47 PM EDTSpecial Weather StatementRLXWirt43 min
Apr 28, 2:55 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt35 min
Apr 28, 3:24 PM EDTSpecial Weather StatementRLXKanawha36 min
Apr 28, 3:29 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer46 min
Apr 28, 3:49 PM EDTSpecial Weather StatementRLXWirt, Wood41 min
Apr 28, 3:56 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt, Wood34 min
Apr 28, 4:31 PM EDTSpecial Weather StatementRLXWirt59 min
Apr 28, 4:34 PM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Tyler41 min
Apr 28, 5:00 PM EDTSevere Thunderstorm WarningRLXRandolph30 min
Apr 28, 5:16 PM EDTSpecial Weather StatementRLXPleasants, Tyler44 min
Apr 28, 5:33 PM EDTSpecial Weather StatementRLXTaylor42 min
Apr 28, 5:49 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor26 min
Apr 28, 6:29 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie, Wirt, Wood46 min
Apr 28, 7:13 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie32 min

Nearby

Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Ohio, 2016Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.